Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suffering from fatty lever disease. Taking heptral and urosocol. Tested for HBV and HCV. Are the medicines sufficient?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
I am suffering from fatty lever disease .The SGOT is 45 and SGPT is 73.I am non-alcohalic. I am using HEPTRAL400mg and URSOCOL300mg thrice daily for the last three months.Evenafter using the above tablets the sgot and sgpt values have not comedown to normal.I am using cholestral tablets for the last 15 years till now.I am aged 51.I was also tested recently for HBV,HCV,AUTOIMMUNEHEPATIC,SERUM COPPER,SERUM CERULOPLASMIN tests and the results came as normal.Whether the above medicines are sufficient for my condition? Please suggest me the diet to be followed for my condition.
Posted Fri, 8 Nov 2013 in Liver and Gall Bladder
Answered by Dr. Amit Jain 31 minutes later
Brief Answer:
Please see the details

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

You haven't mentioned about your weight and height (BMI). If you are obese or overweight then do regular exercise, take low fat and low caloric diet to reduce the weight

Continue with tablet ursocol and heptral. Add capsule evion and some antioxidant like cap zevit

May be after 3 months get repeat SGOT and SGPT if they are not normalized then go for liver biopsy to know the cause. However it will be too early now to do this

You may get meanwhile fibroscan or elastography to know the stage of fibrosis in liver

I think you should get a lipid profile and if it is normal then stop taking tablet for cholesterol as it may also be a cause of elevation of SGOT and SGPT. Even if it is deranged I will advise to stop the medicine for cholesterol and take low fat diet to improve them

You have been evaluated fairly good

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Follow-up: Suffering from fatty lever disease. Taking heptral and urosocol. Tested for HBV and HCV. Are the medicines sufficient? 46 hours later
Sir, at the time of asking the question at the first time,I could not upload my blood test reports and doctors prescription.Now I uploaded the same for your kind reference. So please study the reports and prescriptions and suggest me the best I have to follow.Further I like to inform you that my height is 175 cm and weight is 70 kgs. Awaiting your best suggestion on my health condition.
Answered by Dr. Amit Jain 17 minutes later
Brief Answer:
Please see the details

Detailed Answer:
Hello! I have gone through all the reports and prescription. You are being treated well. All the medications which I have suggested you are already taking. Your BMI is 22.7 which is good. However still daily aerobic exercise of rat least 30 minutes per day is must. Rest continue the same medicine as already taking for at least 3 months more. Your lipid profile is not done so get it also. And get repeat test of SGOT and SGPT after 3 months. If you do not have any further query , you can close the discussion and rate the answer. Wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor